I have been having issues with my mood for over a year now. I have felt very down and depressed. I put it off for a long time and just recently have decided its time to do something about it.
It was about 10 weeks ago that I had an episode of extreme depression where I felt hopeless and lost. I saw a community mental health professional to seek advice. She told me that I was having a bit of depression and that I needed to work on sleeping more and eating better. I took her advice and started to do so, sleeping more, and eating healthier.
I gave it about 6 weeks to kick in and have had no success, in fact my mood is worse with ongoing symptoms. I saw my PCP about 4 weeks ago to seek some more advice and support.
The symptoms at this point in time were as follows:
-down feeling that I couldnt shake
-sleeping excessively (Sleeping whenever I could)
-sexual desire decreased
-feeling helpless and lost
He suggested that I take welbutrin 150mg ER tablets. I took them diligently for about 4 weeks and then developed some more symptoms:
-sleeping for 4 hours then couldnt sleep any more
-feeling completely lost
-feeling like i needed to have my guard up (paranoia i guess)
-having difficulty communicating
-no desire to do anything, work, fun, etc...
My doctor took me off this medicine saying that I was most likely experiencing mania. He put me on Citalopram 10mg once daily. I have yet to take the first one...
I have become really bothered by my issues and mood and was looking for some advice on what I should do, or what suggestions i can give my doctor. It has been affecting my performance at work significantly and I am afraid that it will cost me my job. I used to be the guy that could get anything done, and now I cant even get the daily tasks done.
I am lost for what to do or say, my fiancee is extremely worried and doesnt know what to do to help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.